Dermatology Expert Forum
Red Inflamed Skin Around Lips and Dry Face
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Red Inflamed Skin Around Lips and Dry Face

Dear Dr. Rockoff:

I have been having some lip and facial dryness problems that have been really bothering me for about 7-8 years now.  I did two  5 month cycles of accutane when I was a youngster in high school, the last one ending in the year 2000.  I am now a 26 year old male.  I have a red inflamed skin that borders my lips above and below each lip.  The redness has a slight burning when it is bad, and it can be slightly better and worse on day to day.  My lips themselves can be quite dry at times and have a large number (sheets) of fordyce looking spots on both lips.  The red area of skin just around my lips is also an area where my pores get really clogged and look like small white hairs about every other day, I usually just shave over them every other day to get rid of them.  When I get out of the shower, my skin on my face and around my lips feels very tight and dry, especially if I don not moisturize. The thing that really bothers me is that every time after I eat a meal the inflamed border of my lips gets much redder and much more inflamed.  This has happened for about 7-8 years now.  I have gone to several dermatologists and have been diagnosed with eczema by some and given elidel and protopic, which did not work to improve the symptoms around my mouth.  I have tried all natural toothpaste, which also did not help.  One dermatologist suggested that I might try fractal laser on my lips to get rid of the spots on the lips themselves, but I personally am more concerned with the redness and inflammation around my mouth. I have also been taking the medication minocycline (100 mg) every other day for about 3 years now, which has helped to control my acne that I can get on my face around my mouth and nose.  It seems like every time I have tried to stop taking the medication that I break out quite a bit again.  I also have been taking the medication dilantin for epilepsy since about the start of 2001.  Thanks
Related Discussions
242489_tn?1210500813
Accutane causes dryness of the skin while you take it, but does not cause dryness of the skin later.  Your description sounds like eczema, but the rash around the mouth may be something else.  Do you lick your lips?  If so, that could explain the persistence of the rash and lack of response to treatment.  I doubt that laser treatment offers anything useful to you.  I don't think I can add more to your knowledge from this distance, though.

Best.

Dr. Rockoff
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank